MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Codes Difficult to Remove (1528); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Perforation of Vessels (2135)
Date of Event 02/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, sex, gender, weight, race, and ethnicity were not provided.Section d.4: the expiration date of the device is not known as the device lot number is not available / not reported.The full udi is not available without the expiration date.Section e.1: the initial reporter phone is not available / reported.Section h.4: the device manufacture date is not known as the device lot number is not available / not reported.The full udi is not available without the manufacture date.Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Cerebral hemorrhage is a known potential complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.There was no alleged quality issue related to the used device, as the device performed as intended.There may be clinical and procedural factors, including vessel characteristics, tortuosity, device selection, and mechanical manipulation of devices within the artery, that may have contributed to the reported event rather than the design or manufacture of the device.As explained in the referenced medical literature, stent-retrievers (sr) generate a sustained radial force to the vessel wall to trap the thrombus clot, which may cause injury to the endothelium.There are also multifactorial variables that can contribute to a cerebral hemorrhage during thrombectomy, such as hyperglycemia and multiple passes of sr/ multiple thrombectomy maneuvers.Since the cerebral hemorrhage was reported as an intraprocedural finding, the relationship of the device to the reported event cannot be excluded.Additionally, the severity is unknown.Based on this information, this event meets us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury.¿ the file will be re-reviewed if additional information is received at a later date.Reference: lee ih, ha sk, lim dj, choi ji.Predictors of intracranial hemorrhage after mechanical thrombectomy using a stent-retriever for anterior circulation ischemic stroke: a retrospective study.Medicine (baltimore).2023 jan 13;102(2):e32666.Doi: 10.1097/md.0000000000032666.Pmid: 36637951; pmcid: pmc9839270.The lot number of the device is not known; therefore, manufacturing documentation review was not performed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported event.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered later.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by johnson & johnson medtech, or its employees that the report constitutes an admission that the product, johnson & johnson medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure targeting an occlusion in the inferior m2 segment of the middle cerebral artery (mca) to treat trousseau syndrome, after four (4) passes were made using a 3mm x 20mm solitaire¿ revascularization device (medtronic), a 5mm x 37mm embotrap iii revascularization device (et309537 / lot# unknown) was used.It then reported that during traction of the embotrap iii device, hemorrhage occurred.It is not known if continuous flush was maintained.Additional details related to the reported event are to be confirmed.On 25-feb-2025, additional information was received indicating that no images / angiographs are available for review.All additional information requested will be made available when they are obtained.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 25-mar-2025.[additional information]: on 25-mar-2025, additional information was received.The information indicated that the elderly female patient had been discharged from the hospital; the patient¿s most current status / condition was not obtainable.The lot number of the embotrap iii device was 24k262av.The embotrap iii device made a total of one (1) pass.The clot was a solid and rigid clot.The reported hemorrhage was a subarachnoid hemorrhage (sah).The sah was secondary to a vascular injury; additional details could not be obtained.The physician considered that the patient¿s vascular is ¿fragile due to aging [and] might have caused the hemorrhage.A vascular shift was observed when the embotrap iii was deployed.¿ the additional information indicated that ¿medical and/or surgical intervention was provided but we could not get the detailed information.¿ the information also indicated that there was resistance during [retraction] of the embotrap iii, there was no difficulty deploying the embotrap iii device.The information indicated that ¿the thrombus could not be retrieved.Treatment for the hemorrhage was performed, and the procedure was completed.¿ no additional information could be obtained as ¿the physician did not provide the information.¿ a review of the manufacturing documentation associated with this lot (24k262av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no internal actions related to device manufacture or inspection.Per the additional information received on 25-mar-2025, it was disclosed that the use of the embotrap iii device was terminated prior to the three allowed retrieval attempts per the instructions for use (ifu) and the user experienced withdrawal difficulty from the vessel; therefore, pec: ¿device use terminated & withdrawal difficulty from vessel¿ were added to the file.Additionally, the hemorrhage was classified as a subarachnoid hemorrhage secondary to vessel injury, which was treated with an unspecified medical and/or surgical intervention.The procedure was completed before retrieving the target thrombus.Difficulty in withdrawing the device through vessel presents risk to the patient, as increased force may be required which can result in vessel trauma, vessel spasm, damage to the basket with the potential for release of emboli and subsequent ischemia or infarct and/or the need for additional intervention.There are clinical and procedural factors, including clot burden/characteristics (i.E., solid, rigid clot), vessel characteristics (i.E., fragile vessel), device selection, and mechanical manipulation of devices within the artery, that may have contributed to the reported event rather than the design or manufacture of the device.Nevertheless, since the alleged device deficiency (withdrawal difficulty) resulted in a subarachnoid hemorrhage which required a medical/surgical intervention to preclude further complications, this event remains reportable to the usfda.The file will be re-reviewed if additional information is received at a later date.Updated sections: a.3a, b.4, d.4, g.3, g.6, h.2, h.4, h.6, and h.11.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key21520993
Report Number3011370111-2025-00015
Device Sequence Number13151576
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(11)241023(17)271023(10)24K262AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number24K262AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2025
Supplement Date Received by Manufacturer03/25/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOLITAIRE¿ REVASCULARIZATION DEVICE (MEDTRONIC)
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale